question-icon

What Causes Profuse Sweating And Numbness In The Gums?

default
Posted on Tue, 31 Oct 2017
Question: Hi, Ive been feeling run down for a few weeks and don't seem to picking up,
Its not uncommon for me to feel run down see medical history, but yesterday I had to go to the dentist to have a tooth extracted, Now Ive been to the dentist many times and some this year and had the injections for numbing the teeth/gum many times. But this time when I was given it I felt strange, sweating, a little breathless and uneasy is the best I can explain it. The dentist put the air con on and I eventually felt ok, she explained it was the adrenaline in the injection, thing is I have never felt that before. I only got 3 hours sleep that night and was feeling really strange next day, so I tested my blood pressure and it was high. Can you take a look at the reading I have done today (attached) and explain why it s high and seems to be the diastolic mostly what is the significance of the higher diastolic reading? and what you think I should do
Sorry I have forgot to upload the pictures of the reading, have attached now, they where taken through out today from the morning till about an hour ago
doctor
Answered by Dr. Rishu Saxena (4 hours later)
Brief Answer:
Side effects of xylocaine.

Detailed Answer:
Hi,

Confusion, dizziness, headache, funny feeling and high blood pressure are side effect of xylocaine therapy.Lidocaine is a local anesthetic (numbing medication). It works by blocking nerve signals in your body. Lidocaine injection is used to numb an area of your body to help reduce pain.
As it increases the levels of adrenaline hormone ir cause rise in blood pressure and feeling of uneasiness etc which will go away by itself in 48-72 hours.

The diastolic reading, or the bottom number, is the pressure in the arteries when the heart rests between beats. This is the time when the heart fills with blood and gets oxygen.
I can't see your readings please attach them with follow up or mail it to YYYY@YYYY

Waiting,
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Rishu Saxena (3 hours later)
Hi thanks for the explanation, that may make sense as I have never high BP. I have sent my readings dod you receive them yet ?
doctor
Answered by Dr. Rishu Saxena (7 hours later)
Brief Answer:
follow up.

Detailed Answer:
Hello,
Have seen your reading they fall under grade 1 hypertension(most likely its because of the drug injected by dentist).
My suggestion is wait for 72 hours before going for any cardiac investigation.
Drink lots of water and try not to over stress yourself.
Follow up after 72 hours.
Regards.

Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Rishu Saxena

Cardiologist

Practicing since :2012

Answered : 696 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Profuse Sweating And Numbness In The Gums?

Brief Answer: Side effects of xylocaine. Detailed Answer: Hi, Confusion, dizziness, headache, funny feeling and high blood pressure are side effect of xylocaine therapy.Lidocaine is a local anesthetic (numbing medication). It works by blocking nerve signals in your body. Lidocaine injection is used to numb an area of your body to help reduce pain. As it increases the levels of adrenaline hormone ir cause rise in blood pressure and feeling of uneasiness etc which will go away by itself in 48-72 hours. The diastolic reading, or the bottom number, is the pressure in the arteries when the heart rests between beats. This is the time when the heart fills with blood and gets oxygen. I can't see your readings please attach them with follow up or mail it to YYYY@YYYY Waiting,